Sally, age 28, writes:
I have taken Plan B about 6 times in the past several years; each time I have taken it before it has caused me to bleed like clockwork 2 days later. I recently took it again, here’s what happened:
I had sex using the pull out method on the evening of July 28th, and the morning of July 29th. I didn’t think much of it because my boyfriend and I have done this occasionally for years without pregnancy (I know I should know better). 4 days later, early on August 2nd, we had unprotected sex again, but this time he was afraid he came in me a little. So, I took both Plan B pills at the same time about 12 hours later.
I went back and calculated my last 4 months of cycles using an ovu calcu, and it averaged me I ovulating on July 29th, the day of the 2nd unprotected sex. After taking Plan B on Aug 2, I have yet to bleed. Period should be due today, no sign yet tho. I’m freaking out bc I am having an usual experience with taking PlanB and worried I might be preggo. :(
– – – – – – –
While some have bleeding after taking Plan B, it doesn’t always happen for everyone (in fact, it’s not even considered a common side effect, though it still happens frequently enough). This bleeding (even though some people think its caused by Plan B making their period come early) is actually unrelated to your period. Instead, this bleeding is what we call “withdrawal bleeding” and isn’t menstruation. Withdrawal bleed is caused by the change in hormone levels which is caused by taking Plan B. Experiencing this bleeding after taking Plan B is most commonly experienced when Plan B is taken earlier in your menstrual cycle.
So, having said all of that, and since you took the full dose of Plan B about 12 hours after having unprotected sex, you should be fine and not pregnant. Of course, this is all assuming that your times having sex using the pull out method didn’t get you pregnant (through any sperm leaking out before the “official” ejaculation). I would definitely still take a home pregnancy test, just to make sure.